Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 7, 2020, 8:22 AM CDT for Cherokee County, Delaware County, Mayes County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 8:22 AM CDT (13:22 UTC)
- Expired
- Aug 7, 2020, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
016
WGUS54 KTSA 071322
FFWTSA
OKC021-041-097-071615-
/O.NEW.KTSA.FF.W.0025.200807T1322Z-200807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
822 AM CDT Fri Aug 7 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Delaware County in northeastern Oklahoma...
Southeastern Mayes County in northeastern Oklahoma...
Northeastern Cherokee County in east central Oklahoma...
* Until 1115 AM CDT.
* At 820 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates of up to two
inches and locally higher of rain have already fallen over the
past couple of hours. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Peggs... Rose...
Leach...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3632 9486 3602 9489 3605 9515 3626 9515
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$2 follow-up statements
212
WGUS74 KTSA 071417
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
917 AM CDT Fri Aug 7 2020
OKC021-041-097-071615-
/O.CON.KTSA.FF.W.0025.000000T0000Z-200807T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OK-Mayes OK-Cherokee OK-
917 AM CDT Fri Aug 7 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
SOUTHWESTERN DELAWARE...SOUTHEASTERN MAYES AND NORTHEASTERN CHEROKEE
COUNTIES...
At 914 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Radar estimates of three to four inches
and locally higher of rain have already fallen over parts of the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Peggs... Rose...
Leach...
Additional rainfall amounts of around one inch and locally higher
is possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3632 9486 3602 9489 3605 9515 3626 9515
FLASH FLOOD...RADAR INDICATED
$$924 WGUS74 KTSA 071611 FFSTSA Flash Flood Statement National Weather Service Tulsa OK 1111 AM CDT Fri Aug 7 2020 OKC021-041-097-071618- /O.EXP.KTSA.FF.W.0025.000000T0000Z-200807T1615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Delaware OK-Mayes OK-Cherokee OK- 1111 AM CDT Fri Aug 7 2020 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN DELAWARE...SOUTHEASTERN MAYES AND NORTHEASTERN CHEROKEE COUNTIES WILL EXPIRE AT 1115 AM CDT... The heavy rain has ended. Additional scattered rain showers and thunderstorms will remain possible into the afternoon hours. However...heavy rainfall creating flash flooding conditions is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3632 9486 3602 9489 3605 9515 3626 9515 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:22 AM CDT, 2 hours earlier.
Area forecast discussion, Aug 7, 6:22 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Tulsa OK 622 AM CDT Fri Aug 7 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing convection will continue to produce periodic flight impacts across E OK / NW AR terminals through the morning hours. A decrease in coverage is expected by afternoon and largely confined nearer the NW AR terminals. VFR ceilings will mainly persist outside of the convection though brief IFR ceilings have been noted this morning and may briefly spread across terminals. Will refrain from any fog or lowered ceilings tonight w/ expectation of sustained winds but this will need to be monitored. && .PREV DISCUSSION... /Issued 249 AM CDT Fri Aug 7 2020/ DISCUSSION... Scattered thunderstorms have developed this morning across north-central Oklahoma in a zone of isentropic lift as a 50kt low level jet noses into that area. Isolated showers and thunderstorms also continue across eastern Oklahoma and western Arkansas as well. The activity currently over north-central Oklahoma will continue to spread to the southeast through the morning hours with additional showers and thunderstorms developing across the area as well. While organized severe weather is not expected with these storms. The strongest storms will be capable of producing strong gusty winds and locally heavy rains. This activity is expected to spread east of the area by early afternoon. The big story over the weekend will be the return of the summer heat and humidity with temperatures expected to top out in the 90s across much of eastern Oklahoma and western Arkansas. Heat index values will likely exceed heat advisory criteria (105 degrees0) across portions of eastern Oklahoma and west-central Arkansas this weekend and into the early part of next week. The more summer-like weather will be the result of an upper level ridge building over the Southern Plains. The weather pattern will once again become more active mid to late week as the upper level ridge retrogrades to the west. This will allow a series of shortwaves to the affect the area and bring the potential for showers and storms to the area once again. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 76 97 75 / 70 0 0 0 FSM 86 72 96 74 / 60 0 0 0 MLC 91 76 95 75 / 40 0 0 0 BVO 88 74 95 74 / 70 10 0 0 FYV 83 71 92 73 / 70 10 10 0 BYV 85 70 94 73 / 60 10 10 0 MKO 85 73 94 74 / 70 0 0 0 MIO 86 73 94 74 / 70 10 10 0 F10 89 74 94 74 / 50 0 0 0 HHW 94 74 96 75 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Aug 7, 4:39 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 439 AM CDT Fri Aug 7 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 AM CDT Fri Aug 7 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...northeast Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Extreme southeast Oklahoma. ONSET...This afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...northeast Oklahoma. ONSET...This afternoon. DISCUSSION... Scattered to numerous showers and thunderstorms are expected across eastern Oklahoma and western Arkansas through early afternoon as warm front pushes north across the region. Some of the thunderstorms could become strong to marginally severe with strong gusty winds and hail the concern. Locally heavy rainfall will also be possible. This afternoon, Southerly winds will increase across northeast Oklahoma with gusts to around 30 mph possible. Heat index values of around 102 degrees will be possible this afternoon across extreme southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...High Wind Potential... Dangerous Heat Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Summer time heat and humidity makes a return over the weekend with high temperatures expected in the 90s across much of eastern Oklahoma and western Arkansas. Heat index values this weekend will be around 105 degree across portions of eastern Oklahoma and west-central Arkansas. The chances of showers and thunderstorms return next week as a series of upper level disturbances affect the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 7, 6:44 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
644 AM CDT Fri Aug 7 2020
OKZ057-058-062-063-068-071230-
Craig OK-Cherokee OK-Delaware OK-Ottawa OK-Mayes OK-
644 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAIG...WESTERN
DELAWARE...WESTERN OTTAWA...EASTERN MAYES AND NORTHEASTERN CHEROKEE
COUNTIES UNTIL 730 AM CDT...
At 643 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Welch to 3 miles northeast of
Peggs. Movement was east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Miami... Vinita...
Salina... Afton...
Langley... Kansas...
Welch... Bernice...
Ketchum... Spavinaw...
Bluejacket... Disney...
Oaks... Pensacola...
Hoot Owl... Cherokee State Park...
Rose... Bernice State Park...
Leach... Cleora...
This includes Interstate 44 between mile markers 281 and 304.
LAT...LON 3612 9480 3611 9513 3695 9523 3700 9498
3700 9489
TIME...MOT...LOC 1143Z 234DEG 14KT 3692 9516 3612 9506Local storm report, Aug 7, 6:55 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 AM CDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 4 S ADAIR 36.38N 95.27W
08/07/2020 MAYES OK EMERGENCY MNGR
TWO POWER POLES SNAPPED AND TWO POLES LEANING NEAR COUNTY
ROADS N 435 AND WEST 460.
&&
RJSSpecial weather statement, Aug 7, 7:28 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Fri Aug 7 2020
OKZ064-065-071315-
Okfuskee OK-Creek OK-
728 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 815 AM CDT...
At 728 AM CDT, a strong thunderstorm was located 7 miles north of
Prague, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Boley... Paden...
Welty...
LAT...LON 3557 9662 3569 9662 3564 9640 3546 9647
3545 9649 3544 9648 3543 9651 3545 9654
3546 9654 3545 9656 3548 9663
TIME...MOT...LOC 1228Z 296DEG 17KT 3559 9668Special weather statement, Aug 7, 7:44 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
744 AM CDT Fri Aug 7 2020
OKZ068-070-072-074-071330-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
744 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...WESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 830 AM
CDT...
At 744 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Pumpkin Center to 4 miles north
of Kinta. Movement was southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Stigler... Vian...
Gore... Porum...
Webbers Falls... Keota...
Mccurtain... Whitefield...
Kinta... Tamaha...
Briartown... Greenleaf State Park...
Pumpkin Center... Mc Curtain...
Cookson... Cherokee Landing State Park...
Lake Tenkiller State Park... Lequire...
Kanima... Box...
This includes Interstate 40 in Oklahoma between mile markers 281 and
301.
LAT...LON 3577 9481 3572 9480 3507 9498 3514 9532
3582 9514
TIME...MOT...LOC 1244Z 293DEG 12KT 3575 9502 3518 9522Local storm report, Aug 7, 8:01 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG 4 NE PRYOR 36.35N 95.27W
08/07/2020 MAYES OK EMERGENCY MNGR
SIX BARNS HEAVILY DAMAGED. ONE BARN DESTROYED AND MOVED
OFF ITS FOUNDATION. ROOF DAMAGE TO ONE HOME.
&&
MATSpecial weather statement, Aug 7, 8:02 AM CDT, 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 802 AM CDT Fri Aug 7 2020 OKZ062-063-068-069-071345- Adair OK-Cherokee OK-Delaware OK-Mayes OK- 802 AM CDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DELAWARE...SOUTHEASTERN MAYES...WESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 845 AM CDT... At 801 AM CDT, strong thunderstorms were located along a line extending from 2 miles north of Twin Oaks to 4 miles north of Cherokee Landing State Park. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Tahlequah... Stilwell... West Siloam Springs... Colcord... Kansas... Hulbert... Oaks... Eldon... Proctor... Christie... Peggs... Rose... Maryetta... Leach... Scraper... Twin Oaks... Natural Falls State Park... LAT...LON 3631 9459 3573 9465 3583 9513 3632 9512 TIME...MOT...LOC 1301Z 283DEG 14KT 3624 9485 3583 9490
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:42 AM CDT | Special Weather Statement | TSA | Craig, Mayes | 33 min |
| Aug 7, 5:48 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 57 min |
| Aug 7, 6:03 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 42 min |
| Aug 7, 6:35 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes | 3 hr |
| Aug 7, 6:44 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Aug 7, 6:58 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 62 min |
| Aug 7, 7:28 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Aug 7, 7:44 AM CDT | Special Weather Statement | TSA | Haskell | 46 min |
| Aug 7, 7:59 AM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 7, 8:02 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 43 min |
| Aug 7, 8:11 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 49 min |
| Aug 7, 8:50 AM CDT | Flash Flood Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 7, 8:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Aug 7, 9:43 AM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.